Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 26, 2013, 1:40 AM CDT for 5 counties in Alabama. It took effect at Apr 26, 2013, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2013, 1:40 AM CDT (06:40 UTC)
- In effect from
- Apr 26, 2013, 12:00 PM CDT
- Expired
- Apr 26, 2013, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313 WWUS82 KTAE 260640 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 AM EDT FRI APR 26 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES... ALZ065>069-270000- /O.NEW.KTAE.FW.W.0019.130426T1700Z-130427T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 140 AM CDT FRI APR 26 2013 ...A RED FLAG WARNING IS IN EFFECT FOR SOUTHEAST ALABAMA... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...SOUTHEAST ALABAMA. * HUMIDITY...MINIMUM VALUES BETWEEN 20 TO 25 PERCENT FOR MORE THAN 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ HARRIGAN
1 follow-up statement
311 WWUS82 KTAE 261835 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT FRI APR 26 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES... ALZ065>069-270000- /O.CON.KTAE.FW.W.0019.000000T0000Z-130427T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 135 PM CDT FRI APR 26 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHEAST ALABAMA... * AFFECTED AREA...SOUTHEAST ALABAMA. * HUMIDITY...MINIMUM VALUES BETWEEN 20 TO 25 PERCENT FOR MORE THAN 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ MOORE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 26, 1:07 AM CDT, 33 minutes earlier.
Area forecast discussion, Apr 26, 1:07 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 AM EDT Fri Apr 26 2013
.Near Term [Today and Tonight]...
Locally, mostly zonal flow will continue aloft through tonight, with
the southern edge of a surface ridge dominating the lower levels.
This will result in near normal temperatures and mostly clear skies
this afternoon. As the surface ridge gradually shifts east through
the day, winds will veer to the east and transport a bit of
Atlantic moisture into our south-central Georgia, and eastern
Florida Big Bend counties later tonight. This will result in little
more than increased cloudiness in these areas and moderated
overnight lows.
&&
.SHORT TERM [Saturday Through Sunday]...
It's looking more and more promising that the first half of the
weekend will get off to a fair and warm start, with just a slight
chance of a late afternoon shower or thunderstorm across far
Northwestern portions of the CWA. This will be the case as the
diffuse area of low pressure developing of to our west takes time to
develop and work its way eastward. Rain chances will continue to
gradually increase as the weekend goes on, with the bulk of the
unsettled weather slated for the beginning of the week. Storm total
QPF is a bit tricky to prognosticate at the moment, but weekend
totals appear to only range from .10 to about .50 inches, highest to
the north. However, these totals could go up quite a bit as we get
into next week, depending on how the current system evolves.
&&
.LONG TERM [Sunday Night through Wednesday]...
The combination of a trough (currently over southern CA) translating
eastward over the Southeast and ample deep layer moisture will
produce much above-average PoPs (40-60%) Sunday and Monday. The base
of the very positively trough will essentially cut off over the Deep
South for much of the remainder of the work week as the westerlies
retreat far to the north. There will be enough deep layer moisture,
instability, and Q-G forcing to keep the PoP near to slightly above
average (about 30%). The ECMWF solution indicates a wetter scenario
than the GFS, but our forecast is an average of the two, with more
of a diurnal signal in the PoP. Temps will be near climo values.
&&
.AVIATION...
VFR conditions under mostly clear skies will prevail through the
TAF. Winds will shift from the north to the east today as high
pressure slides east through the eastern part of the country.
&&
.MARINE...
Little change in thinking from the current forecast, as conditions
are set up ideally for nocturnal east to southeast surges into
Sunday. These will likely be capped at Cautionary levels, as the
overall duration will be fairly short. Light winds and low seas are
expected for the remainder of the period.
&&
.FIRE WEATHER...
Although winds will shift from the north to the east today, enough
dry air will remain across our southeast Alabama counties to warrant
a Red Flag warning due to long durations of low relative humidity.
ERC values will remain just slightly below critical levels across
Florida this afternoon. Thus, will not extend the warning into
Florida although critically dry conditions are anticipated,
especially across the Panhandle. Easterly, followed by southerly
flow over the next several days will bring moisture levels back to
above critical levels by tomorrow, and Red Flag conditions are not
expected through early next week.
&&
.HYDROLOGY...
Area rivers were below action stage except for Havana on the
Ochlockonee River. The best chance for widespread heavy rain late
this weekend and much of next week will likely be north of our
forecast area, but some of this rainfall could make it southward
into our northern basins. Therefore, we will continue to monitor the
situation very closely as the week goes on.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 85 58 84 59 83 / 0 0 10 20 30
Panama City 81 62 79 65 78 / 0 0 10 20 30
Dothan 83 56 82 61 81 / 0 0 20 40 40
Albany 82 58 82 58 82 / 0 0 20 30 50
Valdosta 83 59 83 58 82 / 0 0 10 30 30
Cross City 86 60 85 57 84 / 0 0 10 20 20
Apalachicola 79 64 77 64 77 / 0 0 10 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...Red Flag Warning in effect from Noon to 7 PM CDT today all
zones.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Gould
LONG TERM...Fournier
AVIATION...Harrigan
MARINE...Gould
FIRE WEATHER...Harrigan
HYDROLOGY...GouldHazardous weather outlook, Apr 25, 7:28 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 828 PM EDT THU APR 25 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-270030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 828 PM EDT THU APR 25 2013 /728 PM CDT THU APR 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE NEXT SIGNIFICANT CHANCE OF RAIN IS SUNDAY AND MONDAY. WHILE WIDESPREAD SEVERE STORMS ARE UNLIKELY...A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE ON SUNDAY. RAIN CHANCES WILL CONTINUE THROUGH MUCH OF THE WEEK...THOUGH LOWER THAN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK/FOURNIER
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.